MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD AUTO SUTURE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD AUTO SUTURE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 24055-
Medical Device Problem Codes Detachment Of Device Component (1104); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic procedure the obturator/trocar of the device broke.The device was "discovered to have cracks in the trocar".This trocar has been on site for over two years but the expiration date was still good.The was no patient injury reported in this event.There was no patient harm or injury due to the expanding mushroom-shaped stabilizer breaking.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the procedure being performed was laparoscopic appendectomy procedure.The broken piece fell into the patient cavity and was retrieved using graspers.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of two devices.The visual inspection of the returned products noted; the spiked trocars were received.The circular and envelope seals were intact.The flanges of the anchors were skewed and broken.Returned with the devices were four photographs which appear to show the devices on tissue.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the reported condition may be due to insertion or removal of the port without the anchor tabs being fully closed.Under these circumstances, the tabs may be exposed to excessive force and therefore break.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriat e.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information: no eval explain code.If information is provided in the future, a supplemental report will be issued.

Brand Name
AUTO SUTURE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6635041
Report Number9612501-2017-05615
Device Sequence Number16262293
Product Code GCJ
UDI-Device Identifier10884521080829
UDI-Public10884521080829
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K981941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number24055-
Device Catalogue Number24055-
Device Lot NumberJ4E0436X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2017
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by ManufacturerNot provided
06/02/2017
06/02/2017
09/19/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date06/28/2017
09/07/2017
09/07/2017
10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR